Streptomycin

antibiotics-5-638

So….later today I am going to have the first of a few “Streptomycin” injections. This is an antibiotic that is used to treat a number of things…but one of them is Menieres. I am now going on 2 years of dealing with this illness and I have tried many different meds, therapies, surgeries, injections, etc….and nothing has seemed to help. My symptoms are still bad (if not worse) and now that I am completely bilateral (Menieres in both ears)…things are only looking more dim. So…after talking things over with my Oryntologist…who is the one Doctor that I have the most trust in…I have chosen to go this route.

What does that mean? Well…it means….that although it will hopefully help with my Menieres symtoms (Vertigo, dizziness, nausea,etc) I am probably going to go deaf.

The worst part…is that we don’t know if it will help…but they are hopeful. But the chance of my going deaf (in both ears) is about 90-100% – Now…I will probably be a good candidate for cochlear implants….but not sure if my insurance will cover it.

I think what scares me the most…is that I won’t be able to hear Rene’s voice and my Mom’s voice anymore. And I won’t be able to hear music anymore. That I will never hear Kelly Clarkson sing again! Or that…I will lose my hearing and nothing changes or improves.

I am scared. I am sitting here crying….scared to death. But I know that this is the best next option for me.

Thank you for letting me vent…and “lending me your ear”

Obviously…I will always try to keep my sense of humor…no matter what.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s